MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5552-L-320
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Joint Laxity (4526)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to global instability and pain.Intra-operatively, the following were observed: the locking wire of the insert broke, and the insert dislodged from the baseplate.The femoral component was articulating posteriorly, causing insert wear and metallosis due to articulating with the baseplate.The baseplate's posterior medial portion was broken off.Patient's activity level was normal, no trauma reported.The patient's cr knee (including patellar component) was converted to a ts knee.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding revision involving a triathlon patella was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: "i can confirm that the patient had the primary total knee arthroplasty and what would appear to be disruption of the locking mechanism of the tibial insert with metal on metal contact, since i was able to see x-rays with the implant in place.I cannot definitely confirm a fracture of the base plate nor can i confirm the revision since i have no supporting documentation such as office notes, operation note, or post revision x-rays.I cannot confirm the intraoperative findings since i have no documentation such as the operational report or intraoperative photographs.Root cause analysis: the root cause of this event cannot be determined with certainty.In this particular case the tibial component appears to be in extreme flexion which could contribute to abnormal wear and could subsequently lead to metal on metal with metallosis and subsequent tibial baseplate fracture with anterior dislocation.The causes of these events are multifactorial including surgical technique, especially in the position of the tibial baseplate, patient factors such as activity level and bmi.I would not necessarily assign causality to the implant itself without further information about what contributed to the so-called global instability.If the implant was left somewhat unstable than global instability could ensue." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability and pain.Intra-operatively, the following were observed: the locking wire of the insert broke, and the insert dislodged from the baseplate.The femoral component was articulating posteriorly, causing insert wear and metallosis due to articulating with the baseplate.The baseplate's posterior medial portion was broken off.A review of the provided medical records by a clinical consultant stated the following comment: "i can confirm that the patient had the primary total knee arthroplasty and what would appear to be disruption of the locking mechanism of the tibial insert with metal on metal contact, since i was able to see x-rays with the implant in place.I cannot definitely confirm a fracture of the base plate nor can i confirm the revision since i have no supporting documentation such as office notes, operation note, or post revision x-rays.I cannot confirm the intraoperative findings since i have no documentation such as the operational report or intraoperative photographs.Root cause analysis: the root cause of this event cannot be determined with certainty.In this particular case the tibial component appears to be in extreme flexion which could contribute to abnormal wear and could subsequently lead to metal on metal with metallosis and subsequent tibial baseplate fracture with anterior dislocation.The causes of these events are multifactorial including surgical technique, especially in the position of the tibial baseplate, patient factors such as activity level and bmi.I would not necessarily assign causality to the implant itself without further information about what contributed to the so-called global instability.If the implant was left somewhat unstable than global instability could ensue." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRITANIUM PATELLA-ASYMMETRIC
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18814722
Report Number0002249697-2024-00320
Device Sequence Number18275642
Product Code MBH
UDI-Device Identifier07613327013542
UDI-Public07613327013542
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number5552-L-320
Device Lot NumberAN4N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexFemale
Patient Weight96 KG